Heavy Rain, Waukesha
- When
- July 15, 3:15 PM CST to 5:30 PM CST
- Where
- Waukesha County, 1.66 mi WSW of Oconomowoc Lake to 1.03 mi NW of Okauchee
- Property damage
- $30,000
- Crop damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 43.070, -88.530
Slow-moving thunderstorms developed over northwest Waukesha County and then repeatedly tracked from southwest to northeast across the City of Oconomowoc during the late afternoon hours of July 15th. Between 2 and 4 inches of rain fell in a 2-hour period, closing several roads due to standing water and clogged storm drains in a construction zone.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Slow-moving thunderstorms developed over northwest Waukesha County and then repeatedly tracked from southwest to northeast across the City of Oconomowoc during the late afternoon hours of July 15th. Between 2 and 4 inches of rain fell in a 2-hour period, closing several roads due to standing water and clogged storm drains in a construction zone. Several parked vehicles were damaged by the rising water in the flooded streets.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 15, 2:15 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT MON JUL 15 2013 .TONIGHT AND TUESDAY...FORECAST CONFIDENCE HIGH. ANY OF THE VERY ISOLATED AFTERNOON SHOWERS/THUNDERSTORMS WILL DISSIPATE QUICKLY WITH THE CUMULUS CLOUDS EARLY IN THE EVENING. MID LEVEL CLOUDS SHOULD LINGER OVER SOUTHERN WI THROUGH MUCH OF THE NIGHT. A FEW MODELS ARE SUGGESTING SHOWERS WITH THESE CLOUDS...BUT THEY HAVE BEEN OVER-DOING PRECIP LATELY AND THERE DOES NOT APPEAR TO BE ENOUGH FORCING. .TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE IS HIGH. SLIGHTLY DRIER MID LEVEL AIR WILL ROTATE AROUND THE HIGH INTO SOUTHERN WISCONSIN BY TUESDAY MORNING. DIURNAL CUMULUS CLOUDS ARE EXPECTED ONCE AGAIN...BUT NOT EXPECTING DEEP ENOUGH MOISTURE TO SUPPORT SHOWERS OR THUNDERSTORMS. TEMPS TUE WILL BE A NOTCH WARMER THAN TODAY...WITH HIGHS AROUND 90. WINDS WILL CONTINUE TO BE LIGHT BUT MORE OUT OF THE SOUTHWEST SO THE LAKE WILL NOT HAVE THE REGULAR COOLING INFLUENCE. WINDS ALONG THE LAKE WILL BECOME SOUTH BY MID AFTERNOON. THE HOT AND HUMID WEATHER WILL CONTINUE FOR WED AND THU WITH HIGH PRESSURE DOMINATING. NO REAL CHANGE TO GOING FORECAST TEMPS. WE TOSSED AROUND ISSUING A HEAT ADVISORY FOR THE WEEK AHEAD USING THE CRITERIA OF 4 OR MORE CONSECUTIVE DAYS OF HEAT INDICES OF 95 TO 99. A HEAT INDEX OF 100 IS THE THRESHOLD FOR ONE DAY. TUE THROUGH THU LOOK PRETTY CERTAIN FOR THIS LOWER CRITERIA...BUT FRIDAY SHOULD BE A BIT COOLER WITH EXPECTED CLOUDS AND POSSIBLE RAIN AS A COLD FRONT APPROACHES. WE ARE SEEING SOME MIXING AND LOWER DEWPOINTS TODAY...KEEPING THE WIDESPREAD HIGHER HEAT INDEX VALUES A LITTLE IN CHECK. SO...WILL JUST RAISE AWARENESS THROUGH A SPECIAL WEATHER STATEMENT AND THE HAZARDOUS WEATHER OUTLOOK. THERE IS A SMALL CHANCE FOR THUNDERSTORMS NORTH OF MILWAUKEE AND MADISON ON THURSDAY RELATED TO CONVECTION NEAR AN APPROACHING COLD FRONT THAT MAY VEER OFF TO THE SOUTHEAST. .THURSDAY NIGHT THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. A COLD FRONT WILL BE PUSHING SOUTH ACROSS WISCONSIN...LIKELY MOVING THROUGH SOUTHERN WISCONSIN DURING THE LATE AFTERNOON AND EARLY EVENING ON FRIDAY. WE SHOULD SEE SOME THUNDERSTORMS ROLL THROUGH AND SEVERE WEATHER IS POSSIBLE...BUT THIS SYSTEM IS POSITIVELY TILTED AND THE BULK OF THE DEEPER FORCING SLIPS OFF TO THE EAST SOUTHEAST INSTEAD OF DROPPING THROUGH THE FORECAST AREA AS THE PARENT LOW IS WAY UP IN CANADA...NEAR HUDSON BAY. AS A RESULT...THE AGGREGATE SEVERE WEATHER PARAMETERS ARE SOMEWHAT MUTED. TEMPS ON FRIDAY WILL REMAIN QUITE WARM...BUT SHOULD BE A TAD COOLER DUE TO THE EXPECTED CLOUD COVER AND POTENTIAL FOR RAIN IN THE AFTERNOON. .SATURDAY AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH. THE ECMWF HAS COME IN LINE WITH THE GFS AND NOW HAS A BIG HIGH PRESSURE SYSTEM OVER THE AREA FOR THE WEEKEND. AT THIS POINT...IT LOOKS NEAR PERFECT WITH DRY WEATHER AND TEMPS IN THE MID 70S TO LOWER 80S...ALONG WITH LOWER DEWPOINTS. A WELCOME RELIEF FROM THE OPPRESSIVE HEAT THIS WEEK. .MONDAY...FORECAST CONFIDENCE IS MEDIUM. THE ECMWF AND GFS ARE SHOWING A SYSTEM MOVING IN AROUND MONDAY...TIMING IS OFF...BUT THERE IS CONSISTENCY FROM RUN TO RUN. THIS WOULD BE OUR NEXT CHANCE FOR RAIN. && .AVIATION/00Z TAFS/... CUMULUS CLOUDS AND THE VERY ISOLATED SHOWERS WILL DISSIPATE QUICKLY THIS EVENING WITH LOSS OF DAYTIME HEATING. MID LEVEL CLOUDS WILL HANG AROUND SOUTHERN WI THROUGH MUCH OF THE NIGHT. AREAS OF LIGHT FOG EXPECTED AGAIN LATE TONIGHT...SIMILAR TO PREVIOUS NIGHTS. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR AREAS OF FOG EARLY TUESDAY MORNING IN THE FAVORABLE AREAS SUCH AS RIVER VALLEYS AND PORTIONS OF SOUTHEAST WI...WITH VSBYS OF 2 TO 5 MILES. THIS SHOULD BURN OFF BY AROUND 13Z/8AM. DIURNAL CUMULUS CLOUDS WITH BASES AROUND 5000 FEET EXPECTED ONCE AGAIN BY TUESDAY MID MORNING. NOT DEEP ENOUGH MOISTURE TO SUPPORT SHOWERS/STORMS. && .MARINE...HIGH PRESSURE OVER THE GREAT LAKES REGION WILL CONTINUE TO BRING QUIET WEATHER ACROSS LAKE MICHIGAN. ONSHORE WINDS 6 TO 12 KNOTS WILL BECOME SOUTH TONIGHT. DUE TO PERSISTENCE OF COOL AND STABLE MARINE LAYER...EXPECT HAZE THE NEXT COUPLE DAYS...LOWERING VISIBILITIES TO 2 TO 5 MILES AT TIMES. SOME LIGHT FOG ALSO POSSIBLE NEAR THE SHORE TONIGHT DUE TO WEAK UPWELLING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/TUESDAY AND AVIATION/MARINE...MRC TUESDAY NIGHT THROUGH MONDAY...DAVIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT MON JUL 15 2013 WIZ046-047-051-052-056>060-062>072-160900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 300 PM CDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT AS A STRONG COLD FRONT DROPS SOUTH THROUGH THE REGION. AFTERNOON HEAT INDEX VALUES MAY REACH 95 TO 99 INLAND AWAY FROM LAKE MICHIGAN TUESDAY THROUGH THURSDAY WITH SLIGHTLY COOLER READINGS EXPECTED ON FRIDAY AS CLOUDS AND THE CHANCE FOR RAIN INCREASE. COOLER AND DRIER WEATHER ARRIVES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY. LMZ643>646-160900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 300 PM CDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT AS A STRONG COLD FRONT DROPS SOUTH THROUGH THE REGION. WWW.WEATHER.GOV/MKX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 232 PM CDT MON JUL 15 2013 WIZ046-047-051-052-056>060-062>072-160300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 232 PM CDT MON JUL 15 2013 ...HOT AND HUMID WEATHER THROUGH THE WEEK... A LARGE AREA OF HIGH PRESSURE COVERING MUCH OF THE EASTERN UNITED STATES WILL KEEP A HOT AND HUMID AIRMASS OVER SOUTHERN WISCONSIN INTO FRIDAY. HIGHS TUESDAY THROUGH THURSDAY WILL BE IN THE UPPER 80S TO LOWER 90S...WITH HEAT INDEX VALUES OF 94 TO 99. SLIGHTLY COOLER WEATHER SHOULD ARRIVE FRIDAY AFTERNOON. NORMALLY...HEAT INDEX VALUES OF 100 OR HIGHER WOULD RESULT IN A HEAT ADVISORY BEING ISSUED. WE AREN/T EXPECTING THOSE KINDS OF HEAT INDICES THIS WEEK...BUT THEY WILL REMAIN ELEVATED IN THE MID TO UPPER 90S DURING THE PEAK HEAT OF THE AFTERNOON TUESDAY THROUGH THURSDAY. THE PROLONGED NATURE OF THIS HEAT WAVE MAY CAUSE AN INCREASE IN HEAT RELATED ILLNESSES AS THE WEEK PROGRESSES. THE HEAT CAN BE MOST STRESSFUL ON SMALL CHILDREN...THE ELDERLY OR THOSE WITH MEDICAL CONDITIONS. LEAVING A CHILD OR A PET IN AN ENCLOSED VEHICLE...EVEN FOR A SHORT TIME...CAN BE DEADLY. A COLD FRONT WILL ARRIVE LATER FRIDAY. MORE CLOUDS AND THE POSSIBILITY OF RAIN SHOULD BRING SOME RELIEF FRIDAY AFTERNOON. TEMPERATURES IN THE 70S TO LOWER 80S ARE EXPECTED THIS WEEKEND. DAVIS
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466556.